Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2011, 12:34 AM CDT for Cheatham County, Davidson County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 12:34 AM CDT (05:34 UTC)
- Expired
- Apr 24, 2011, 1:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
974 WUUS54 KOHX 240534 SVROHX TNC021-037-147-240600- /O.NEW.KOHX.SV.W.0099.110424T0534Z-110424T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1234 AM CDT SUN APR 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... SOUTH CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 100 AM CDT * AT 1234 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ASHLAND CITY...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... GREENBRIER... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3651 8675 3638 8674 3625 8704 3639 8710 TIME...MOT...LOC 0534Z 247DEG 35KT 3635 8703 $$ FORECASTER: 31
1 follow-up statement
102
WWUS54 KOHX 240551
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 AM CDT SUN APR 24 2011
TNC021-037-240600-
/O.CAN.KOHX.SV.W.0099.000000T0000Z-110424T0600Z/
DAVIDSON TN-CHEATHAM TN-
1251 AM CDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEATHAM AND
NORTH CENTRAL DAVIDSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS NORTHEASTERN
CHEATHAM AND NORTH CENTRAL DAVIDSON COUNTIES.
LAT...LON 3641 8674 3638 8678 3636 8678 3635 8682
3637 8687 3645 8692 3651 8675
TIME...MOT...LOC 0550Z 243DEG 39KT 3643 8684
$$
TNC147-240600-
/O.CON.KOHX.SV.W.0099.000000T0000Z-110424T0600Z/
ROBERTSON TN-
1251 AM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ROBERTSON COUNTY UNTIL 100 AM CDT...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENBRIER...OR JUST SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENBRIER AND RIDGETOP.
LAT...LON 3641 8674 3638 8678 3636 8678 3635 8682
3637 8687 3645 8692 3651 8675
TIME...MOT...LOC 0550Z 243DEG 39KT 3643 8684
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:03 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 24, 12:03 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1203 AM CDT SUN APR 24 2011 .UPDATE...FOR 06Z TAFS. && .AVIATION... MOISTURE INCREASING WITH MCS IN W KY. ISO RW/TRW IN NW MID TN MOVG NE AROUND 40 MPH. EXPECT ISO ACTIVITY TO CONTINUE OVERNIGHT... GETTING INTO THE PLAT REGION AROUND 09Z. DEEP MOISTURE SHIFTS BACK NORTH SUNDAY AND WL KEEP TAFS DRY SUN-SUN EVE ATTM. && .PREV DISCUSSION... /ISSUED 925 PM CDT SAT APR 23 2011/ DISCUSSION...CURRENT MOVEMENT OF STORMS AS SHOWN ON KPAH RADAR IS FROM 255-258 DEGREES. IF THAT MOVEMENT HOLDS THEN THESE STORMS SHOULD PASS TO THE NORTH...THUS...A WATCH BOX SEEMS UNLIKELY. HOWEVER...SOME OF THE PERIPHERAL CELLS ON THE WEAKER END OF THE CONVECTIVE LINES THAT ARE SWEEPING UP THIS FRONTAL BNDRY MAY PASS THROUGH SOME OF THE FAR NW COUNTIES. I THINK THE ONLY REAL CHANCE FOR SIGNIFICANT CONVECTION TO PENETRATE ANY FURTHER THAN THE NRN TIER COUNTIES WOULD BE IF THE CONVECTION TO THE NORTH SPIT OUT A BNDRY TO THE SE. THAT MAY TRAVEL 3-4 COUNTIES AND WOULD SERVE AS AS MECHANICAL LIFT AND COULD OVERCOME ANY THERMAL INVERSIONS. WILL LEAVE CURRENT PACKAGE ALONE. PREV DISCUSSION... /ISSUED 641 PM CDT SAT APR 23 2011/ AVIATION UPDATE... SFC PRES TROF/FNTL BDRY REMAIN IN THE OH VLY TNGT FOCUSING STORMS NORTH. SEE LITTLE CHANGE TO THE PATTERN THRU 24-HRS...WITH VFR COND AND PERIOD OF STRATOCU IN THE MORNING. MESOSCALE UPDATE... COUPLE OF OUTFLOWS PENETRATED SOUTH OF THE KY-TN LINE AT MID TO LATE AFTN...WITH A BRIEF PERIOD OF SHOWERS STEWART-MONTGOMERY CO. BUT THAT WAS IT. ATM REMAINS CAPPED NEAR H8. NO ORGANIZED STORMS TNGT BUT WL CONTINUE WITH A SCHC OF AN ISO STORM. PREV DISCUSSION... /ISSUED 401 PM CDT SAT APR 23 2011/ SHORT TERM...THUNDERSTORMS, WITH LOCALLY HEAVY RAINFALL, ARE NEARING OUR EXTREME NORTHWESTERN AREAS RIGHT NOW, AND MAY CLIP STEWART COUNTY LATE THIS AFTERNOON BEFORE LIFTING INTO KENTUCKY. ELSEWHERE, EXPECT WARM AND DRY CONDITIONS TO PREVAIL ACROSS THE MID STATE LATE THIS AFTERNOON. WILL KEEP A CHANCE OF THUNDERSTORMS IN OUR NORTHWESTERN COUNTIES TONIGHT THROUGH SUNDAY NIGHT THROUGH MONDAY, AS THOSE AREAS REMAIN VULNERABLE TO THUNDERSTORM DEVELOPMENT ALONG THE QUASI-STATIONARY FRONT ALONG THE OHIO RIVER, AND ANY OUTFLOWS THAT MIGHT PUSH SOUTHWARD INTO OUR VICINITY. AS A LOW PRESSURE SYSTEM LIFTS NORTHEASTWARD FROM MISSOURI INTO THE GREAT LAKES AREA MONDAY NIGHT AND TUESDAY, AN UPPER LEVEL DISTURBANCE SWEEPS ACROSS OUR FORECAST AREA, AND PRODUCES THE LIKELIHOOD FOR THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL. A STRONG LOW PRESSURE SYSTEM THEN DEVELOPS OVER ARKANSAS TUESDAY NIGHT AND SWEEPS NORTHEASTWARD TO NEAR LOUISVILLE BY 00Z. STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL CREATE THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS, AND POSSIBLE ISOLATED TORNADOES, TUESDAY NIGHT INTO WEDNESDAY EVENING. MORE HEAVY RAINFALL WILL ALSO OCCUR. HAVE ISSUED AN ESF TO ADVISE OF THE HEAVY RAINFALL EXPECTED IN THE MID STATE OVER THE NEXT 4 TO 5 DAYS, ESPECIALLY IN AREAS NORTH OF I-40 AN WEST OF I-65. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED, WITH LOCALLY HIGHER TOTALS POSSIBLE. THESE TYPE OF RAIN TOTALS COULD EASILY PRODUCE SOME FLOOD PROBLEMS, ESPECIALLY AS THUNDERSTORMS BECOME INCREASINGLY LIKELY MONDAY NIGHT THROUGH WEDNESDAY EVENING. LONG TERM...AFTER THE COLD FRONT SWEEPS THROUGH WEDNESDAY EVENING, EXPECT SOME DRIER AND COOLER AIR TO SPREAD IN ACROSS THE AREA FOR LATE WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 23, 4:58 AM CDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 458 AM CDT SAT APR 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-241000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 458 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTH OF A HOLLADAY...TO GOODLETTSVILLE...TO LAFAYETTE LINE THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS ACROSS NORTHWEST MIDDLE TENNESSEE ON SUNDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MID STATE ON WEDNESDAY... WITH STRONG TO SEVERE THUNDERSTORMS AHEAD OF THIS FRONT POSSIBLE. HEAVY RAINFALL MAY ALSO OCCUR. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 24, 12:27 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1227 AM CDT SUN APR 24 2011 TNZ007-026-240600- CHEATHAM-ROBERTSON- 1227 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND ROBERTSON COUNTIES... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF ASHLAND CITY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 47 min |
| Apr 24, 12:37 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 38 min |
| Apr 24, 12:47 PM CDT | Flash Flood Warning | OHX | Sumner | 118 min |
| Apr 24, 1:06 PM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| Apr 24, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Apr 24, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 54 min |
| Apr 24, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.